Children’s Motrin Infant Motrin and Tylenol Recall

Don’t panic.

Update: It appears that all may not have been as reported by the company and regulators. An increasing number of news reports suggest the company that produced the recalled products may be responsible for several other tainted products that are also being recalled. Some of these are associated with serious side effects. Of course, panic is never a good solution, but re-check your Childrens Tylenol and other drugs to be sure they are not part of the recall without delay.

One recent news report is here

For starters, understand that the problems leading to the recall don’t appear to be the harmful type where you have to take action right now or risk permanent health problems with your child. Rather, the issues here are mostly quality control related, which doesn’t make me feel much better, but at least I don’t have to rush to the medicine cabinet with my heart racing a thousand miles an hour.

What is going on is that the Children’s Motrin or Motrin Infant Drops that you bought might:

  • Not have enough of the active ingredient
  • Have too much of inactive ingredients
  • Contain “particles”

That last one doesn’t make me warm and fuzzy, but so far, no one with any sort of credibility is worried about it, so for now, don’t panic.

This recall also affects some versions of Children’s Tylenol, Tylenol Infant Drops, Children’s Zyrtec, and Children’s Benadryl.

Even without the threat of imminent danger, if you are trying to help out your baby or child and the medicine you are giving them is diluted or otherwise less effective than it should be, that is still a very big problem.

So, head over to this website to get a list of the product numbers, serial number, or bin numbers, or whatever and check your kid’s medicines against the list to make sure you don’t have any of the recalled child medicines listed. If you do, then take them back and get the replacements.

Again, there is no need to freak out even if you have already given your child some doses of medicine from a bottle that is being recalled. It just means that you probably didn’t give your little guy or gal as strong of a dose as you meant to.

As always, it is an important parenting skill to always administer a child’s medicine according to the label or doctor’s recommendation using a good measuring device and not winging it with a spoon. For infants, get a medicine syringe to measure baby medicine and squirt it into the baby’s mouth.

See you soon.

This entry was posted in Health, News and tagged , , , , , , . Bookmark the permalink.

3 Responses to Children’s Motrin Infant Motrin and Tylenol Recall

  1. Gene says:

    Doofus,

    You need to get your facts straight, the article you site states the exact OPPOSITE of what you wrote in your excerpt, “Some of the products [recalled] may contain a HIGHER concentration of active ingredient than is specified” (emphasis mine). My son overdosed on this children’s motrin; he has not been himself and cannot walk a straight line for the past 48 hours since giving him the last dose of this poison. The fact is, J&J tried to hide the fact that their product was potentially dangerous and is being investigated (Look here). No, there is no need to “freak out” but your second to last paragraph is misleading, misinformed and misguided:

    …there is no need to freak out…It just means that you probably didn’t give your little guy or gal as strong of a dose as you meant to.

    You should change this site immediately.

    • TheDaddy says:

      Doofus? Interesting concept of civilized discourse you have there my friend.

      1) When I first wrote this posting (before the Update at the top was added) the information was taken directly from both the FDA information posted and that of established media outlets as to what had happened and what was being investigated.

      2) None of the articles I linked to have the text you are quoting in them, so maybe they have been updated as well.

      3) If your son cannot walk a straight line, take him to see a doctor right away. Motrin overdoses are characterized by stomach problems (nausea, vomiting, etc.) and drowsiness, not problems with gross motor functions or balance. While this situation is disturbing, it is likely not the cause of your child’s walking problem.

      4) As parents we tend to alarmist reactions and that doesn’t help anyone.

      Hope everything works out.

  2. Pingback: Writing Voice Formal, Informal, Your Own

Leave a Reply

Your email address will not be published. Required fields are marked *